Secondary Logo

Journal Logo

Institutional members access full text with Ovid®

Herrera Jorge L. MD
Current Opinion in Critical Care: April 1995
ORIGINAL ARTICLE: PDF Only
Buy

Critically ill patients usually manifest evidence of hepatobiliary disease. The liver is frequently affected in patients with multiple organ dysfunction syndrome. Liver dysfunction may occur without concomitant abnormalities of liver enzymes. Multiple drugs can affect the liver, and new syndromes related to hepatic drug toxicity have been described. Patients receiving total parenteral nutrition are at risk for developing hepatobiliary disorders. The mechanisms underlying the hepatic toxicity of total parenteral nutrition continue to be explored. Acute acalculous cholecystitis is a serious complication of critically ill patients that may be difficult to recognize. New insights on diagnosis and management of this condition are described.

© Lippincott-Raven Publishers.